Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Stomach discomfort, dark stools, loss of appetite and panic attacks with palpitations. Skin rashes on the body. Need help

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I have had panic attacks lately and stomach discomfort and loss of appetite. This morning I had a dark olive XXXXXXX stool. Prior to that they were a light brown blonde color. My panic attacks now include palpitations, feeling like I have a light rash developing on arms, chest and legs. Help?
Posted Thu, 3 May 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query. XXXXXXX stool often indicates that food has passed through the intestines faster than normal (called decreased bowel transit time), before it could be changed from XXXXXXX to brown.
It can happen due to diarrhea, anxiety and stress, laxative use, antibiotic use, diet may also cause change in stool color.
There is nothing much to worry. Just wait and watch for the stool color for few days to come back top normal on its own.
If it is associated with loose stools and fever then you must consult your physician for further examination and treatment.
To help your panic attacks you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.
You can also discuss the problem with your GP who will help you in choosing a good antianxiety drug with low day time sedation.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor